Lightning, Duval
- When
- July 3, 2:15 PM EST
- Where
- Duval County, Arlington
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.335, -81.648 (the zone’s center; the record gives no point)
Lightning caused a house fire.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Lightning caused a house fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 3, 1:12 PM EST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 212 PM EDT SUN JUL 3 2005 .SHORT TERM...UPPER LEVEL ANTICYCLONE IS LOCATED OVER CUBA AND SOUTH FL WITH PERIODIC CLUMPS OF TROPICAL MOISTURE FLOWING NWD OVER ERN GULF OF MEXICO INTO OUR REGION. WATER VAPOR SHOWS SOME DRIER AIR ALOFT TRYING TO MOVE OVER THE REGION AND THIS JUST HELPS TO MAKE THE STORMS A BIT MORE INTENSE. CONVECTION HAD ANOTHER EARLY START TODAY WITH THE CONTINUATION OF SW TO WLY FLOW AND THESE STORMS HAVE ALREADY REACHED THE EAST COAST. RUC SHOWS A SHORT WAVE EXTENDING FROM CONVECTION IN SWRN GA TO GNV AND OCALA. ALSO THE SFC FRONT IS OVER NORTH GA WHILE A TROUGH STRETCHES ALONG THE GULF COAST. THE RIDGE WILL STAY TO THE SOUTH AND THE TROUGH TO THE NORTH INTO MONDAY KEEPING OUR REGION CAUGHT IN THE MIDDLE. FASTER MOVING STORMS WILL EXIT SOONER ALTHOUGH DEVELOPMENT HAS YET TO OCCUR IN SE GA ALONG PATH OF SHORT WAVE. LOW CHANCE POPS FOR THIS EVENING IN NE FL AND GOOD CHANCE FOR SE GA. THEN ON MONDAY THE NAM SHOWS THE H5 RIDGE BUILDING FARTHER TO THE NW THAN GFS AND PUSHING THE TROPICAL MSTR TO THE CENTRAL GULF RGN. HAVE GONE WITH A BLEND OF 40-50% POPS. EXPECT THE RIDGE TO BUILD OVER THE AREA MONDAY NIGHT AND TUESDAY AND ACTIVITY SHOULD BE WINDING DOWN BY THE TIME INDEPENDENCE DAY FESTIVITIES BEGIN AT SUNDOWN. TYPICAL DIURNAL PATTERN FOR TUESDAY WITH AFTN SEABREEZES. BY WEDNESDAY THE RIDGE RETREATS SOUTH OF THE AREA ONCE AGAIN AS A SHORT WAVE TROUGH BEARS DOWN ON IT. THIS BRINGS A RETURN OF SIMILAR PATTERN TO THIS WEEKEND WITH MORNING CONVECTION ON THE WEST COAST MOVING INLAND. .LONG TERM...HIGH PRESSURE RIDGE EXPECTED TO SLIDE SOUTH AND EAST AS SURFACE TROUGH (AKA FRONT) DRIFTS INTO SOUTH GA. DGEX SHOWS A STRONG VORT MAX AND SFC LOW MOVING ALONG GULF COAST THU/FRI WHILE GFS IS LESS PRONOUNCED WITH THIS FEATURE. HAVE GENERALLY BLENDED POPS FOR END OF WEEK DUE TO UNCERTAINTY OF THE STRENGTH OF THE VORT. THEN GFS SHOWS A TROPICAL LOW MOVING FROM CARIBBEAN INTO SRN GULF OVER THE WEEKEND WHICH IS NOT SEEN IN THE NAM. HOWEVER BOTH AGREE ON SELY FLOW SAT/SUN AND PLENTY OF MOISTURE OVER THE REGION. && .MARINE...NO SIGNIFICANT CHANGES EXPECTED WITH WINDS LESS THAN 15 KT AND SEAS 2-3 FT THROUGH THE WEEK. MARINERS MAIN CONCERN WILL BE WHERE AND WHEN THE STORMS WILL OCCUR. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 92 74 93 / 50 50 40 50 SSI 76 90 76 92 / 40 50 40 40 JAX 74 91 74 93 / 30 50 40 40 SGJ 75 91 73 91 / 30 50 40 40 GNV 74 92 73 93 / 30 40 30 40 OCF 74 92 74 94 / 20 40 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...TRABERT MARINE/FIRE WX...ZIBURA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EDT SUN JUL 3 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 600 AM EDT SUN JUL 3 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED AGAIN THIS AFTERNOON... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE MID TO LATE AFTERNOON AND WILL TAPER OFF IN THE EVENING. THE STORMS WILL MOVE NORTHEAST AT 10 TO 15 MPH. THIS FASTER STORM MOTION WILL RESULT IN A LESS HEAVY RAINFALL POTENTIAL...HOWEVER RAINFALL AMOUNTS OF UP TO 2 INCHES ARE STILL POSSIBLE IN STRONGER STORMS. SINCE THE GROUNDS ARE ALREADY MORE THAN SATURATED ACROSS THE JACKSONVILLE METRO AREA...AS WELL AS PARTS OF SOUTHEAST GEORGIA...ANY ADDITIONAL RAINFALL WILL LIKELY RUNOFF AND CAUSE LOCALIZED FLOODING. MOTORISTS ARE URGED TO USE EXTREME CAUTION AND TO NOT ATTEMPT TO CROSS ANY FLOODED ROADWAYS OF UNKNOWN DEPTH. THE OTHER MAIN CONCERNS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND STRONG AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... MORE TYPICAL SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED. THE STRONGER STORMS WILL BE CAPABLE OF FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL...AND STRONG AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER... STORM SPOTTERS ARE REQUESTED TO REPORT HEAVY RAINFALL TOTALS OR LOCALLY STRONG WINDS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 157 PM EDT SUN JUL 3 2005 FLZ025-031845- DUVAL- 157 PM EDT SUN JUL 3 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 245 PM EDT... AT 157 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER SAN MARCO...OR OVER DOWNTOWN JACKSONVILLE...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SAN MARCO... RIVERSIDE...ORTEGA...DOWNTOWN JACKSONVILLE...TALLYRAND...ARLINGTON... UNF AND FORT CAROLINE THROUGH 245 PM EDT. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. FREQUENT DANGEROUS LIGHTNING STRIKES WILL ALSO OCCUR. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
The Jacksonville radar (KJAX), 17 km away, was scanning. The volume nearest the first event began at 19:15 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463730.